Alert archive / Texas / Tornado Warnings in 2024

Tornado Warning 41, NWS Houston/Galveston, TX

July 8, 2024Chambers County, Galveston County, Texas

NWS Houston/Galveston, TX issued this tornado warning at Jul 8, 2024, 7:49 AM CDT for Chambers County, Galveston County, Texas. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2024, 7:49 AM CDT (12:49 UTC)
Expired
Jul 8, 2024, 8:00 AM CDT
In force
11 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Chambers County, TX, Galveston County, TX

The radar

The Houston radar (KHGX), 56 km from the middle of the area, began a volume at 12:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 7, 10:45 PM CDTTornado WatchSPC11 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 0.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2024-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 583 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2024-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 250 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
583 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
250 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.6
Supercell composite
6.4

Open this sounding in Storm Lab

The text

As transmitted.

391 
WFUS54 KHGX 081249
TORHGX
TXC071-167-081300-
/O.NEW.KHGX.TO.W.0041.240708T1249Z-240708T1300Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Houston/Galveston TX
749 AM CDT Mon Jul 8 2024

The National Weather Service in League City has issued a

* Tornado Warning for...
  Northeastern Galveston County in southeastern Texas...
  Southeastern Chambers County in southeastern Texas...

* Until 800 AM CDT.

* At 748 AM CDT, severe thunderstorms capable of producing a tornado 
  was located over Rollover Pass, or 21 miles northeast of Galveston 
  Pier 21, moving north at 60 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Bolivar Peninsula around 755 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 2945 9445 2943 9457 2975 9469 2980 9442
TIME...MOT...LOC 1248Z 168DEG 53KT 2949 9451 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

24

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Jul 8, 6:23 AM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jul 8, 6:23 AM CDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
Issued by National Weather Service Tallahassee FL
623 AM CDT Mon Jul 8 2024

...New AVIATION...

.SHORT TERM...
(Today through Tuesday Night)
Issued at 358 AM CDT Mon Jul 8 2024

Hurricane Beryl is making landfall near Matagorda early this morning.
Surface observations and bouy data have been indicating peak wind gusts
so far up to 89 mph in and around the eye wall (2:06am and 2:12am at
the Matagorda Bay Entrance Channel NOS site) and generally in a 50
to 60 mph range in some of the outer rainbands. Tide levels so far
have been 2 to 5 feet above normal, but expect these numbers to go
even higher during upcoming high tide times. Weak circulation centers
have been observed in some of the storms too, and a Tornado Watch is
in effect for parts of the area until 10 AM. Perhaps more significantly
are the heavy rains that have been occuring with Beryl. As of 340 AM...
highest numbers so far have been closer to the circulation center
(LCRA rain gauges have recorded 4.89" near Matagorda and 4.49 inches
at Sargent) and around 2 to 3 inches with some of the more intense
outer rainbands in/around western Galveston County. These feeder bands
will continue to work their way inland with possible north-south training
eventually setting up near and around the I-45 corridor as the rest
of the overnight, morning and early afternoon hours progress. It still
looks like some locations in our area are going to end up with 5 to
10 inch rainfall amounts with locally higher numbers possible. Avoid
driving this morning if possible. If you have to drive, NEVER NEVER
NEVER attempt to drive across flooded roads.

Showers/storms will come to an end as the afternoon progresses (generally
from south to north) as Beryl weakens and moves north of and out of
our area. Much lower winds and decreasing tide levels can be expected
with this exit. Enough instability and available moisture will bring
another shot of showers and thunderstorms to the area tomorrow with
activity generally staying confined to locations closer to the coast
and coastal counties.

42

&&

.LONG TERM...
(Wednesday through Sunday)
Issued at 358 AM CDT Mon Jul 8 2024

Pattern setting up (generally in between two mid/upper level ridges)
should allow for mainly diurnally driven showers and thunderstorms
for each day with a majority of what develops staying closer to the
coast and coastal counties. High temperatures will be warming back
up into the low 90s for much of the area for the rest of the week
followed by low to mid 90s toward the end of the week and over the
weekend. Low temperatures starting out in a low to mid 70s range for
the rest of the week will warm back up into the mid to upper 70s
range toward the end of the week and over the weekend.

&&

.AVIATION...
(12Z TAF Issuance)
Issued at 618 AM CDT Mon Jul 8 2024

Beryl is expected to continue trekking northeast across
SE TX throughout the day with intense gusts at times, with gusts
already observed to be over 60kts at KLBX. VCTS will prevail across
all sites through the late afternoon, perhaps into the early
evening. While Beryl is expected to weaken, tropical storm force
winds are expected to occur well inland. Some IFR CIGs are currently
being observed, though most if not all sites will maintain MVFR
throughout the day. IFR visibilities will be likely at most sites
given the intense rainfall rates and already observed visibilities
near 1SM. Conditions are expected to improve within the 00-06z
timeframe.

&&

.MARINE...
Issued at 417 AM CDT Mon Jul 8 2024

Beryl made landfall as a hurricane near Matagorda, on the
east side of Matagorda Bay. Conditions are very near their worst
early this morning, and will continue into the morning as the
storm begins to move inland, when it will finally begin to weaken
again. A Hurricane Warning remains in effect for Matagorda Bay and
all coastal Gulf waters. Galveston Bay remains in a Tropical
Storm Warning. Conditions are expected to gradually improve by
this afternoon, and especially this evening, when Beryl exits
Southeast Texas to the north/northeast. By Tuesday and beyond,
much lower winds and seas are expected. However, there will be
daily risk of isolated to scattered showers and thunderstorms.

Luchs

&&

.HYDROLOGY...
Issued at 358 AM CDT Mon Jul 8 2024

Heavy rainfall has made its way inland with Hurricane Beryl
continuing to make its trek into Southeast Texas. We've already seen
3-5" of rain fall across portions of Matagorda/Brazoria counties
where a Flash Flood Warning was issued earlier this morning. In
total, we are still expecting widespread totals of 5-10" with
locally higher amounts up to 15". This is expected to result in
widespread action to minor river flooding with isolated moderate to
major river flooding. With high-resolution guidance still favoring
rainfall totals of 4-6+" traveling along the I-45 corridor, we are
also monitoring for potential bayou/creek flooding as well around
the greater Houston metro area. Rainfall rates within the convective
bands can reach 2-3" per hour and with these bands moving over the
same locations repeatedly, this can quickly result in urban
flooding. While these convective bands have been mainly centered
around Matagorda and Brazoria counties early this morning, as Beryl
travels further inland the flood threat will increase for portions
of Harris, Fort Bend, and Wharton counties later this morning.

Remember to heed any instructions from your local officials and to
never travel through ANY flooded areas or roadways. TURN AROUND,
DON'T DROWN. Please monitor updated forecasts via the NWS NWPS
webpage (https://water.noaa.gov/).

Batiste

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)	 MMM MMM MMM MMM / MMM MMM MMM MMM
Houston (IAH)			 MMM MMM MMM MMM / MMM MMM MMM MMM
Galveston (GLS)			 MMM MMM MMM MMM / MMM MMM MMM MMM

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

SHORT TERM...42
LONG TERM....42
AVIATION...WFO TAE
MARINE...Luchs

In the hours before

Local storm report, Jul 8, 5:18 AM CDT, 2 hours 31 minutes before
Preliminary Local Storm Report
National Weather Service Houston/Galveston TX
518 AM CDT Mon Jul 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 AM     Non-Tstm Wnd Gst 1 WNW Palacios          28.72N 96.25W
07/08/2024  M89 MPH          Matagorda          TX   AWOS

            Associated with Hurricane Beryl. ASOS
            station KPSX Palacios.

&&

JPF
Local storm report, Jul 8, 6:11 AM CDT, 1 hour 38 minutes before
Preliminary Local Storm Report
National Weather Service Houston/Galveston TX
611 AM CDT Mon Jul 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     Flash Flood      Rosenberg               29.55N 95.79W
07/08/2024                   Fort Bend          TX   Law Enforcement

            Officers in high water vehicles have been
            dispatched to a water rescue on Avenue N.

&&

JPF
Local storm report, Jul 8, 7:18 AM CDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Houston/Galveston TX
718 AM CDT Mon Jul 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     Tropical Cyclone 4 WNW Bunker Hill Villa 29.79N 95.59W
07/08/2024                   Harris             TX   Broadcast Media

            Large tree down near the intersection of
            Wickchester Ln and Kirkwood Rd.

&&

JPF
Local storm report, Jul 8, 7:20 AM CDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Houston/Galveston TX
720 AM CDT Mon Jul 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 AM     Tropical Cyclone League City             29.49N 95.11W
07/08/2024                   Galveston          TX   NWS Employee

            Metal light post down on vehicle in parking
            lot near the intersections of I-45 and
            HWY-96.

&&

JPF
Local storm report, Jul 8, 7:38 AM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Houston/Galveston TX
738 AM CDT Mon Jul 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 AM     Flash Flood      2 WNW Jacinto City      29.78N 95.27W
07/08/2024                   Harris             TX   Broadcast Media

            Parts of I-10 in the Houston area are
            flooded.

&&
Local storm report, Jul 8, 7:41 AM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Houston/Galveston TX
741 AM CDT Mon Jul 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 AM     Flash Flood      2 ENE West University P 29.73N 95.40W
07/08/2024                   Harris             TX   Broadcast Media

            Parts of US-59 flooded near Dunlavy Street.

&&

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 9:49 PM CDTSpecial Marine WarningHGX26 min
Jul 7, 9:53 PM CDTTornado WarningHGXBrazoria, Matagorda7 min
Jul 7, 11:11 PM CDTSpecial Marine WarningHGX19 min
Jul 7, 11:51 PM CDTAreal Flood AdvisoryHGXBrazoria113 min
Jul 8, 1:25 AM CDTRiver Flood WarningHGXMatagorda, Wharton4 days
Jul 8, 1:25 AM CDTRiver Flood WarningHGXJackson, Wharton20 hr
Jul 8, 1:42 AM CDTFlash Flood WarningHGXBrazoria, Matagorda8 hr
Jul 8, 3:13 AM CDTAreal Flood AdvisoryHGXBrazoria, Fort Bend, Galveston2 hr
Jul 8, 3:24 AM CDTRiver Flood WarningHGXBrazoria3 days
Jul 8, 3:33 AM CDTSpecial Marine WarningHGX12 min
Jul 8, 3:35 AM CDTSpecial Marine WarningHGX25 min
Jul 8, 3:37 AM CDTTornado WarningHGXBrazoria, Fort Bend23 min
Jul 8, 3:55 AM CDTTornado WarningHGXBrazoria, Fort Bend20 min
Jul 8, 3:59 AM CDTAreal Flood AdvisoryHGXBrazoria, Fort Bend, Matagorda, Wharton7 hr
Jul 8, 4:02 AM CDTSpecial Marine WarningHGX13 min
Jul 8, 4:12 AM CDTAreal Flood AdvisoryHGXBrazoria, Chambers, Fort Bend, Galveston, Harris, Waller42 min
Jul 8, 4:18 AM CDTSpecial Marine WarningHGX27 min
Jul 8, 4:54 AM CDTFlash Flood WarningHGXBrazoria, Chambers, Fort Bend, Galveston, Harris6 hr
Jul 8, 5:11 AM CDTTornado WarningHGXHarris19 min
Jul 8, 5:38 AM CDTFlash Flood WarningHGXBrazoria, Fort Bend, Galveston4 hr
Jul 8, 6:09 AM CDTRiver Flood WarningHGXHarris21 days
Jul 8, 6:17 AM CDTFlash Flood WarningHGXChambers, Harris, Liberty, Montgomery7 hr
Jul 8, 6:22 AM CDTRiver Flood WarningHGXBrazoria, Harris21 days
Jul 8, 6:23 AM CDTRiver Flood WarningHGXGalveston, Harris35 hr
Jul 8, 6:24 AM CDTRiver Flood WarningHGXBrazoria, Harris21 days
Jul 8, 6:24 AM CDTRiver Flood WarningHGXGalveston, Harris21 days
Jul 8, 6:27 AM CDTRiver Flood WarningHGXHarris21 days
Jul 8, 6:29 AM CDTRiver Flood WarningHGXHarris21 days
Jul 8, 6:50 AM CDTSpecial Marine WarningHGX25 min
Jul 8, 6:55 AM CDTRiver Flood WarningHGXGalveston, Harris24 hr
Jul 8, 7:21 AM CDTSpecial Marine WarningHGX24 min
Jul 8, 7:23 AM CDTRiver Flood WarningHGXHarris15 hr
Jul 8, 7:25 AM CDTRiver Flood WarningHGXHarris15 hr
Jul 8, 7:33 AM CDTSpecial Marine WarningHGX42 min
Jul 8, 7:45 AM CDTRiver Flood WarningHGXHarris21 days
Jul 8, 7:46 AM CDTRiver Flood WarningHGXHarris21 days
Jul 8, 7:52 AM CDTRiver Flood WarningHGXFort Bend, Harris21 days
Jul 8, 8:12 AM CDTRiver Flood WarningHGXChambers, Harris21 days
Jul 8, 8:32 AM CDTRiver Flood WarningHGXHarris15 hr
Jul 8, 8:33 AM CDTRiver Flood WarningHGXHarris, Waller19 hr
Jul 8, 8:34 AM CDTRiver Flood WarningHGXHarris13 hr
Jul 8, 8:42 AM CDTRiver Flood WarningHGXHarris13 hr
Jul 8, 8:45 AM CDTRiver Flood WarningHGXHarris16 hr
Jul 8, 8:52 AM CDTRiver Flood WarningHGXHarris16 hr
Jul 8, 9:00 AM CDTFlash Flood WarningHGXChambers, Galveston, Liberty, Montgomery, San Jacinto3 hr
Jul 8, 9:03 AM CDTRiver Flood WarningHGXHarris19 hr
Jul 8, 9:17 AM CDTRiver Flood WarningHGXHarris13 hr
Jul 8, 9:19 AM CDTTornado WarningHGXLiberty, Montgomery, San Jacinto11 min
Jul 8, 9:33 AM CDTAreal Flood WarningHGXBrazoria, Matagorda5 hr
Jul 8, 9:36 AM CDTAreal Flood WarningHGXBrazoria, Fort Bend, Galveston5 hr
Jul 8, 9:53 AM CDTSpecial Marine WarningHGX7 min
Jul 8, 10:27 AM CDTRiver Flood WarningHGXBrazoria, Fort Bend, Wharton4 days
Jul 8, 10:34 AM CDTRiver Flood WarningHGXBrazoria, Harris12 hr
Jul 8, 10:55 AM CDTRiver Flood WarningHGXHarris21 days
Jul 8, 11:00 AM CDTFlash Flood WarningHGXBrazoria, Chambers, Fort Bend, Galveston, Harris2 hr
Jul 8, 11:00 AM CDTRiver Flood WarningHGXHarris21 days
Jul 8, 11:03 AM CDTRiver Flood WarningHGXAustin, Colorado, Fort Bend, Wharton51 hr
Jul 8, 11:46 AM CDTSpecial Marine WarningHGX14 min
Jul 8, 12:00 PM CDTAreal Flood WarningHGXChambers, Galveston, Harris, Liberty, Montgomery, Polk and 2 more3 hr
Jul 8, 1:29 PM CDTAreal Flood WarningHGXBrazoria, Chambers, Fort Bend, Galveston, Harris, Liberty and 2 more3 hr
Jul 8, 1:36 PM CDTSmall Craft AdvisoryHGX23 hr
Jul 8, 3:09 PM CDTHeat AdvisoryHGXAustin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more4 days
Jul 8, 3:15 PM CDTRiver Flood WarningHGXHarris, Montgomery32 hr

Nearby

Tornado Warnings in Texas, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.